Texas, 2005

Damaging Wind in Texas, October 31, 2005

October 31, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 11:38 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 31, 11:38 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 AM CST MON OCT 31 2005

.UPDATE...

WILL DO A QUICK UPDATE FOR CONVECTIVE WATCH. SEE SWOMCD FOR
FURTHER DETAILS.  UPDATES OUT SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 1000 AM CST MON OCT 31 2005)

DISCUSSION...

CURRENT SURFACE OBS/AREA RADARS COINCIDE NICELY W/CURRENT GRIDS.
NO UPDATE.

PREV DISCUSSION... (ISSUED 440 AM CST MON OCT 31 2005)

DISCUSSION...

A COLD FRONT CURRENTLY MOVING THROUGH OKLAHOMA AND JUST NORTHWEST
OF A TUL...OKC...FSI LINE...WILL CONTINUE ITS PROGRESSION TO THE
SE APPROACHING THE AREA AROUND NOON. MOISTURE IS CONTINUING TO
INCREASE AHEAD OF THIS FRONT...AND REGIONAL RADARS ARE SHOWING
SOME WIDELY SCATTERED SHOWERS AND AND ISOLATED THUNDERSTORMS
ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA THIS MORNING. THIS
ACTIVITY WILL LIKELY INCREASE WITH TIME...SO THERE WILL BE A
CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY AHEAD OF THE
FRONT...ESPECIALLY IN NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. THE
STRONGEST LIFT WILL NEAR THE FRONTAL BOUNDARY...SO LOOK FOR A
SQUALL LINE TO MOVE ACROSS THE AREA THIS AFTERNOON...AND THIS IS
WHERE WE WILL LIKELY SEE THE STRONGEST AND POSSIBLE SEVERE
THUNDERSTORMS. FRONT SHOULD BE THROUGH THE AREA BY 12Z TUESDAY
MORNING...WITH RAIN ENDING ACROSS MOST OF THE AREA...HOWEVER I DID
HOLD A CHANCE OF SHOWERS IN ACROSS PARTS OF NORTHEAST LOUISIANA
AND SOUTHERN ARKANSAS. FOR TEMPS I WENT SLIGHTLY ABOVE GUIDANCE IN
THE FIRST PERIOD...BUT STAYED CLOSE IN THE SECOND THROUGH FOURTH
PERIODS.

ELEVEN

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/44
Hazardous weather outlook, Oct 31, 12:00 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON OCT 31 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON OCT 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND TONIGHT.  SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE DEVELOPING AHEAD OF THE FRONT THIS
AFTERNOON...BUT LOOK FOR A SQUALL LINE TO DEVELOP ALONG THE FRONTAL
BOUNDARY...AND MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING.  A
FEW THUNDERSTORMS WITHIN THE SQUALL LINE IN NORTHEAST TEXAS MAY
BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT...AT THIS
TIME.

44

The radar

The Shreveport radar (KSHV), 118 km away, was scanning. The volume nearest the first event began at 18:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bowie

When
October 31, 12:49 PM CST
Where
Bowie County, 12 mi W of Maud
Measured
53 kt (61 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.333, -94.550

Trees downed between the Bassett and Siloam communities along US Hwy 67.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, October 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481053.